# SDR 2006FA0000478

- Difficulty date: May 1, 2006
- Submitted: May 15, 2006
- Operation: General aviation
- Aircraft: N7339Z
- Make and model: Piper PA-25-235
- Aircraft serial: 253289
- Engine: Lyc O540B2C5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6LSC21BL5005162
- Part serial: D031A026R
- Condition: Disintegrated
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO WAS REMOVED FROM ENGINE FOR ROUTINE MAINTENANCE INSPECTION.  THREADS ON MAGNETO SHAFT AND NUT WERE COMPLETELY STRIPPED.  SLOT IN SHAFT FOR WOODRUFF KEY WAS WALLOWED OUT.  COTTER KEY WHICH RETAINED NUT TO SHAFT WAS STILL IN PLACE. AT TIME OF REMOVAL ENGINE WAS OPERATING NORMALLY.  ONLY THE MAG BUSHINGS AND RETAINER WERE HOLDING THE IMPULSE COUPLING IN PLACE.  THE DRIVE SHAFT AND OR THE WOODRUFF WERE DEFECTIVE AT THE TIME OF MANUFACTURE.  THIS CONDITION IF UNDETECTED WILL LEAD TO COMPLETE ENGINE FAILURE.  (K)
